zbMATH — the first resource for mathematics

On strong orthogonal systems and weak permutation polynomials over finite commutative rings. (English) Zbl 1109.11058
Let \(f_1, \dots, f_k\) be \(k\) polynomials in \(n\) variables over a finite commutative ring \(R\). If they induce a uniform map from \(R^n\) to \(R^k\) then they are said to form a weak orthogonal system over \(R\) and they are said to form a strong orthogonal system over \(R\) if there additionally exist polynomials \(f_{k+1},\dots, f_n\) such that \(f_1,\dots,f_n\) induce a permutation of \(R^n\). If \(k = 1\) then the polynomial in \(n\) variables is called a weak (strong) permutation polynomial.
As main result the authors prove that \(k\) polynomials \(f_1, \dots, f_k\) in \(n\) variables over a finite commutative local ring \(R\) with maximal ideal \(M\) generated by \(r\) elements (where \(r\) is chosen minimal) form a strong orthogonal system over \(R\) if and only if \(f_1\bmod M, \dots, f_k\bmod M\) form a weak orthogonal system over \(R/M\) and the Jacobi matrix (\(f_1^\prime(x)\bmod M, \dots, f_k^\prime(x)\bmod M\)) has rank \(k\) everywhere. Furthermore if \(n \leq r\), then every weak permutation polynomial in \(R[X_1,\dots,X_n]\) is strong.

11T06 Polynomials over finite fields
13M10 Polynomials and finite commutative rings
13B25 Polynomials over commutative rings
Full Text: DOI
[1] Atiyah, M.F.; Macdonald, I.G., Introduction to commutative algebra, (1969), Addison-Wesley Publishing Company Reading, MA · Zbl 0175.03601
[2] Carlitz, L., Invariant theory of systems of equations in a finite field, J. analyse math., 3, 382-414, (1954) · Zbl 0056.03202
[3] Frisch, S., When are weak permutation polynomials strong?, Finite fields appl., 1, 437-439, (1995) · Zbl 0839.11064
[4] Kaiser, H.K.; Nöbauer, W., Permutation polynomials in several variables over residue class rings, J. austral. math. soc. A, 43, 171-175, (1987) · Zbl 0644.13003
[5] Lausch, H.; Nöbauer, W., Algebra of polynomials, (1973), North-Holland Amsterdam · Zbl 0283.12101
[6] Lidl, R., Über permutationsfunkionen in mehreren unbestimmten, Acta arith., 20, 291-296, (1972) · Zbl 0211.06802
[7] Lidl, R.; Niederreiter, H., Finite fields, encyclopedia of mathematics and applications, vol. 20, (1983), Addison-Wesley Reading, MA
[8] Mullen, G.L., Permutation polynomials over finite fields, (), 131-151 · Zbl 0808.11069
[9] Nöbauer, W., Über permutationspolynome und permutationsfunktionen für primzahlpotenzen, Monatsh. math., 69, 230-238, (1965) · Zbl 0131.04201
[10] Q. Sun, D. Wan, Permutation polynomials in several indeterminates over \(Z / \mathit{mZ}\), Proceedings of the Conference on Ordered Structure and Algebra of Computer Languages, World Scientific, Singapore, 1993, pp. 248-252. · Zbl 1071.11504
[11] Zhang, Q., Witt rings and permutation polynomials, Algebra colloq., 12, 1, 161-169, (2005) · Zbl 1112.11054
[12] Zhang, Q., Polynomial functions and permutation polynomials over some finite commutative rings, J. number theory, 105, 192-202, (2004) · Zbl 1079.11059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.